It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Accutane, 1 year later

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-06-2004, 08:03 PM   #1
    row7
    Newbie
     
    Join Date: Sep 2004
    Posts: 5
    row7 HB User
    Arrow Accutane, 1 year later

    Hey everyone, I haven't been around for several months.
    In fact, I used to post under a different name, but couldn't remember it so I re-registered.

    When I frequented this board a year ago people always asked about the success of Accutane. It was noted people rarely came back after finishing their treatment.

    Quick history:
    -I'm female in my mid/late 20s, had acne from the age of 11 on, tried every drug on the market as well as every type of soap/food and vitamin, in addition to acne I also get severe scarring and have skin so oily that wearing make-up isn't possible.

    -About May 2003 I was put on Accutane. Within days oil was dripping off my face to the point of embarrassment. I had to keep a kleenex in my pocket to constantly blot my face. By the end of week 1 my skin dried and peeled as expected.
    -By July 03 I noticed several symptoms that were listed under rare/severe. My derm said it was alright, but scaled back my dosage anyway. I was on 100 mgs a day and pushed back to 80. This is high, but my derm said he wanted me to have 1 mg per pound I weigh.
    -A month later my skin was so dry and itchy I couldn't sleep or concentrate. No matter how much lotion of vaseline I put on it still wasn't enough. I was also popping Advil to deal with the pain.
    -September 03 I fell into a serious depression. Nothing else in my life could've caused this except the Accutane. i was crying constantly and feeling pretty crappy about myself.

    I should note that even with all of this I never expierienced a breakout. Not 1 zit the entire time I was on Accutane.

    -October 03-my hair was falling out in clumps. Lucky for me I had thick hair to begin with. I lost about 50% of it. This of course made the depression worse.
    -I stopped Accutane about 3 weeks early because the dryness, hair-loss and depression were more than I could deal with. At this point i didn't even care about my skin anymore. I was mourning my hair and feeling like crap all the time.
    -2 weeks later I got my first zit in 6 months.

    So it's been over a year since I went off Accutane. I use Retin A and Minocyclene as needed(up to once a week)
    -My hair loss continued until about a month ago at which point I saw a doctor. It's only now beginning to grow back and looks like absolute crud. I have a few bald patches, it grows uneven and the texture's changed.
    -My skin, I don't have cysts or even small zits often. But I'm not exactly happy with it. I look older-MUCH older. The dryness brought out fine lines and wrinkles I didn't have before. 2 years ago people used to guess my age up to 5 years younger, now they guess up to 5 years older. Also my skin is rough, red, scarred and splotchy.

    Was it worth it/would I do it again?
    -NO, never. I was so miserable on that stuff and the results weren't long lasting. Looking at photos now compared to before Accutane-I look no better. Different? yes. Better? No.

    Would I recommend it to others?
    -Believe it or not, yes. I have seen the results on friend of mine, she looks great. It didn't work for me, but it can work for some.

    Good luck to everyone, I'd love to hear from others who have been off Accutane for some time.

     
    Sponsors Lightbulb
       
    Old 12-06-2004, 08:08 PM   #2
    row7
    Newbie
     
    Join Date: Sep 2004
    Posts: 5
    row7 HB User
    Re: Accutane, 1 year later

    Forgot to add:
    The 1 positive I have for Accutane is that I was able to eat dairy.
    I have a dairy allergy that results in acne on my jaw/chin/and cheeks.
    While on Accutane I could eat all the milk, ice-cream, and yogurt I wanted; no problems.
    As soon as I went off, it was back to the old allergy. Now if I have even a few tastes of dairy, I'll get a few break outs within 24 hours.

     
    Old 12-07-2004, 04:25 AM   #3
    openseason
    Senior Veteran
     
    Join Date: Jan 2003
    Posts: 628
    openseason HB User
    Re: Accutane, 1 year later

    Sounds like the trick is to stop taking Accutane if the less common side effects show up. Some patients want to keep going, because its the last hope of a cure.

     
    Old 12-07-2004, 12:43 PM   #4
    LkK2507
    Senior Member
    (female)
     
    Join Date: Nov 2004
    Location: Ohio
    Posts: 216
    LkK2507 HB User
    Re: Accutane, 1 year later

    Ive never heard of people having oil drip down there face. and why were you on such a high tossage? Sounds like your acne could be an allergy too
    __________________
    Count your blessings from God everyday.

    Last edited by LkK2507; 12-07-2004 at 12:45 PM.

     
    Old 12-07-2004, 08:46 PM   #5
    row7
    Newbie
     
    Join Date: Sep 2004
    Posts: 5
    row7 HB User
    Re: Accutane, 1 year later

    A few others here(last year) had the same oil problem for the first few days.
    My derm said it happens to some people, but it dried up as expected soon after.

    As far as dosage, my derm only mentioned the weight ratio thing.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Question for anyone who took Accutane as a teenager or child? derekm Acne 5 10-27-2011 02:01 PM
    31 and on accutane... is there hope??? lady 684 Acne 2 10-06-2009 06:53 AM
    accutane? kta Acne 102 11-10-2004 07:20 PM
    Conquering acne - my advice *long* (also some accutane experience stuff) JustNotThatCool Acne 0 10-14-2004 08:01 PM
    Accutane and effect on later babies ClearSkin4ever Acne 3 09-11-2004 08:04 AM
    regreting taking accutane...please read idealist1976 Acne 20 07-15-2004 04:57 PM
    Accutane & Dental Problems Thelma-Louise Acne 2 07-09-2004 05:04 PM
    My experience with accutane... mossimo Acne 0 02-22-2004 03:07 PM
    When i was on Accutane and played sports/side effects Meet Joe Black Acne 0 06-23-2003 10:15 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:27 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!